I have a friend who is 9 weeks pregnant and nauseous. She's having a hard time keeping anything down, let alone her vitamin. Is there another way to take it, other than orally, without switching to a chewable or gummy form?
There are actual rectal suppository forms of prenatal vitamins so if she is not able to keep them down at all, then she should suggest this to her doctor. If she can't keep anything down, she also needs to let him know that. She may need to be on IV fluids for a bit to keep her from dehydrating. Another suggestion would be for her to take the vitamin right before she goes to bed instead of in the morning or during the day when she is up and about. If she takes it, literally, at the very last minute before she lies down for the night, maybe it will stay down since she isn't up and moving about. They also have a liquid form of some prenatal vitamins that may help too. That way it can be absorbed into her system before she actually vomits the contents of her stomach. I hope this helps and she has a healthy baby! With luck, the nausea and vomiting will pass with her first trimester!
Actually there is. Its a powder. Its from the web site. A friend of mine used it. She threw up just thinking of anything. But this didnt make her feel sick. She said it actually made her feel better because it has a lemon-lime flavor that seemed to settle her stomach. She took it in the morning before eatting.
You dont want to use forms meant for oral consumption rectally and you dont want to put any meds in the vagina while pregnant unless you are told to do so by your OB doc. She should talk to her Dr about this. He may be able to prescribe suppositories and she may need evaluation for dehydration too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 1 answer
Posted 26 Nov 2011 • 6 answers
If I'm allergic to prenatal vitamins and stop taking them, how long before the allergic symptoms go?
Posted 5 Sep 2012 • 1 answer
Posted 24 Jul 2014 • 1 answer
Posted 11 Jan 2015 • 1 answer